MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 230; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 230; INTRAOCULAR LENS
Model Number ISERT 230 (+18.00D)
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 12/17/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This issue has been designated as "broken haptic, a malfunction of the device and is considered mdr reportable, as serious injury was reported by surgery center.Product evaluation revealed that the trailing haptic was broken at the root of the optic/haptic junction.The broken haptic remained inside the injector tip.The screw and the rod was advanced partially.Trace of lubricant was found inside the injector tip and on the lens.No abnormalities were found in production and inspection records of the product.Root cause was not determined.(serial no.: (b)(4) -model 230.Internal reference: (b)(4).
 
Event or Problem Description
The trailing haptic detached from lens and stood inside of cartridge.The incision was not enlarged for the explant.The doctor cut the lens in half to remove the lens from the eye and replaced damaged lens with a 2nd hoya lens.The 2nd hoya lens was implanted without difficulty.Additional information reported "significant corneal edema due to lens removal resulting in serious injury." patient prognosis was reported as ok.

Brand Name
HOYA ISERT 230
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
14768 pipeline avenue
chino hills CA 91709
MDR Report Key5406828
Report Number3006723646-2016-00001
Device Sequence Number621375
Product Code HQL
UDI-Device Identifier04547480301273
UDI-Public04547480301273
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Report Date (Section B) 01/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Model NumberISERT 230 (+18.00D)
Device Lot NumberAJ196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2016
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR